The Calabi (Veronese) imbeddings as integral submanifolds of CP2n+1


Creative Commons License

Blair D., Korkmaz B., Vrancken L.

GLASGOW MATHEMATICAL JOURNAL, vol.42, pp.183-193, 2000 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 42
  • Publication Date: 2000
  • Doi Number: 10.1017/s0017089500020036
  • Title of Journal : GLASGOW MATHEMATICAL JOURNAL
  • Page Numbers: pp.183-193

Abstract

Considering odd-dimensional complex projective space as a complex contact manifold, one may ask which of the Calabi (Veronese) imbeddings can be positioned by a holomorphic congruence as integral submanifolds of the complex contact structure. It is first shown that when the first normal space is the whole normal space, this is impossible. It is also shown to be impossibile for a Calabi surface (complex dimension 2) in complex projective space of dimension 9 where one has both a first and second normal space. However when the complex dimension of the submanifold is odd and the whole normal space consists of the first and second normal spaces, then there is a holomorphic congruence positioning the Calabi imbedding as an integral submanifold of the complex contact structure.